MAUDE Adverse Event Report: LIFESCAN INC. OT ULTRA MINI METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN INC. OT ULTRA MINI METER; GLUCOSE MONITORING SYS/KIT
Lot Number 5631107
Medical Device Problem Code Device Displays Incorrect Message (2591)
Health Effect - Clinical Code Shaking/Tremors (2515)
Date of Event 12/15/2023
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2023, the lay user/patient contacted lifescan (lfs) usa, alleging that his onetouch ultra mini meter was displaying an ¿error 5¿ message.This complaint was classified based on information obtained from the customer care agent (cca) during the initial call and on additional information obtained after customer care (cc) reviewed the call recording.The patient alleged that the error message began to appear on (b)(6) 2023, at an unspecified time.The patient did not report how he manages his diabetes, nor whether he made any changes in response to the alleged issue.The cca noticed during the call, between 4:43 pm and 5:11 pm, that the patient was not okay and he claimed that his ¿hands were shaking¿.The patient stated that he called his doctor who asked him to test, however the patient was not able to do so due to the alleged issue.The patient did not report any medical treatment.At the time of troubleshooting, the cca noted the subject meter was not being used for the first time and the issue was resolved during troubleshooting.The cca established that the error message was caused by the patient¿s testing technique.No further action was taken.This complaint is being reported because the patient claims he was unable to test his blood glucose due to the reported issue and reportedly developed symptoms suggestive of a serious injury adverse event after the alleged meter issue began.There is insufficient information to rule out the contribution of the subject meter to the event.
 
Additional Manufacturer Narrative
The reported issue has been investigated.Investigation concluded that the device performed as intended by displaying an error message, protecting the user from an erroneous result.Similar complaints for this issue were trended for the test strip lot.It was concluded that the number of complaints for the lot did not breach thresholds indicative of a systemic issue.In addition, similar complaints for this issue were trended including the reported meter.It was concluded that the number of complaints for the meter did not breach thresholds indicative of a systemic issue.

Brand Name
OT ULTRA MINI METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN INC.
20 valley stream pkwy
malvern PA 19355
Manufacturer (Section G)
LIFESCAN SCOTLAND
beechwood park north
inverness IV2 3 ED
UK   IV2 3ED
Manufacturer Contact
simon palmer
beechwood park north
inverness IV2 3-ED
UK   IV2 3ED
1463383679
MDR Report Key18482117
Report Number3009698388-2024-00001
Device Sequence Number9016711
Product Code NBW
UDI-Device Identifier00353885008136
UDI-Public00353885008136
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K061118
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Lot Number5631107
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2023
Initial Report FDA Received Date01/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient SexMale